Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Shreveport, LA

March 12, 2015De Soto Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 12, 2015, 6:40 AM CDT for De Soto Parish, Louisiana. It was in force for 95 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2015, 6:40 AM CDT (11:40 UTC)
Expired
Mar 12, 2015, 8:15 AM CDT
In force
95 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 32 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:45 AM CDTFLASH FLOOD4 Se Stonewall, LADE SOTO PARISH SHERIFF OFFICE REPORTS FLASH FLOODING ON RED BLUFF ROAD...JUST EAST OF JESSIE LATIN ROAD INTERSECTION. ROAD IS IMPAASSABLE AND IS COVERED WITH LOGS AND DEBRIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 11.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WGUS54 KSHV 121140
FFWSHV
LAC031-121315-
/O.NEW.KSHV.FF.W.0005.150312T1140Z-150312T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 AM CDT THU MAR 12 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DE SOTO PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 815 AM CDT
    
* AT 640 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MANSFIELD...STONEWALL...SOUTH MANSFIELD...REEDS STORE AND KINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3231 9374 3200 9362 3197 9373 3228 9384

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 5:40 AM CDT, 1 hour earlier.

Area forecast discussion, Mar 12, 5:40 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 AM CDT THU MAR 12 2015

.DISCUSSION...
WATER VAPOR LOOP REVEALS STRONG MOISTURE POOL OVER SE TX MOVING
NORTH INTO OUR REGION WITH MORE INTENSE CONVECTION INDICATED
FARTHER EAST OVER THE N CNTRL GULF TO ALONG THE SE LA/MS COAST.
MEANWHILE AT A SFC...LOW REMAINS NEARLY STATIONARY OFF THE LA/TX
COAST JUST SOUTH OF SABINE PASS WITH WIDESPREAD SHWRS NOW WELL
INTO OUR REGION THIS MORNING IN ADDITION TO A FEW EMBEDDED TSTMS
NEAR TOLEDO BEND COUNTRY. EXPECT THE EXPANSION OF SHWRS AND ISOLD
TSTMS TO CONTINUE THROUGHOUT TODAY AS THE UPPER TROF LIFTS FARTHER
NORTH FROM THE COAST...AND AS THE SFC LOW BEGINS TO MOVE INLAND
WITH AN ADVANCING WARM FRONT. THE AXIS OF HEAVY RAINFALL STILL
LOOKS TO BE SETTING UP FROM DEEP E TX INTO TO NW LA THIS MORNING
AND GRADUALLY FILLING IN ACROSS THE REMAINDER OF N LA AND S AR
LATER TODAY THROUGH TONIGHT...PRODUCING 1-3 INCHES OF RAINFALL
ALONG AND EAST OF THIS HEAVIER AXIS WITH LESSER AMOUNTS BACK TO
THE NORTHWEST FROM SE OK DOWN ACROSS THE UPPER PART OF NE TX. AS
FOR THE AREAS WHERE HIGHER AMOUNTS ARE EXPECTED...DECIDED TO
FOREGO A FLASH FLOOD WATCH AS 3/6 HOUR GUIDANCE SUGGESTS AMOUNTS
LIKELY WILL NOT NECESSITATE A WATCH AT THIS TIME. HOWEVER...SOILS
ARE STILL NEAR SATURATION IN SOME AREAS DESPITE THE LAST FEW DRY
DAYS SO TYPICAL FLOOD PRONE AREAS WILL BE A CONCERN ONCE AGAIN.

RAIN WILL CONTINUE THROUGH MUCH OF FRIDAY BUT WILL BEGIN TO LESSEN
IN COVERAGE AND INTENSITY AS THE UPPER TROF AND SFC LOW SHIFT NE
INTO THE MID MS VALLEY. IN THE MEANTIME...WE WILL SEE A WEAK COLD
FRONT ON THE HEELS OF THE DEPARTING TROF ON SATURDAY WHICH MAY BE
ENOUGH TO INITIATE ISOLD TO SCT SHWRS ACROSS THE NRN TWO THIRDS OF
THE REGION BUT DO NOT ANTICIPATE MUCH QPF. CLOUDS WILL CONTINUE TO
LINGER THROUGH THE REMAINDER OF THE WEEKEND ALTHOUGH A DRIER AND
WARMER PATTERN WILL PREVAIL INTO EARLY NEXT WEEK AS UPPER RIDGING
WILL TAKE HOLD ACROSS THE REGION. THE NEXT CHANCE FOR RAIN WILL
COME LATE TUESDAY INTO WEDNESDAY WITH ANOTHER COLD FRONT ADVANCING
SOUTH AND PUSHING OUR TEMPERATURES BACK NEAR OR JUST SLIGHTLY
BELOW SEASONAL AVERAGES. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  60  67  53 / 100  70  40  20
MLU  70  62  71  53 / 100  80  60  20
DEQ  60  55  66  53 /  90  70  40  30
TXK  60  56  66  53 /  90  70  60  20
ELD  63  60  69  54 / 100  80  60  30
TYR  60  54  66  51 /  90  40  30  10
GGG  62  57  67  51 /  90  50  30  10
LFK  65  56  68  52 /  90  50  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19
Hazardous weather outlook, Mar 12, 6:25 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT THU MAR 12 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-138-149>153-165>167-122330-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
625 AM CDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT AS A
SURFACE LOW AND WARM FRONT ADVANCE NORTH FROM THE GULF ACROSS OUR
REGION IN CONCERT WITH AN UPPER LEVEL TROUGH SHIFTING NORTH AS
WELL. RAINFALL MAY PRODUCE SOME MINOR FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS WHERE PREVIOUS RAINS HAVE ALREADY SATURATED
SOILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON
SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE
REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL
COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

OKZ077-TXZ096-108>111-124-125-136-137-122330-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
GREGG-
625 AM CDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD SHOWERS WILL PRODUCE RAINFALL AMOUNTS OF NEAR ONE INCH
OR LESS THROUGH TONIGHT AS A SURFACE LOW AND WARM FRONT ADVANCE
NORTH FROM THE GULF ACROSS OUR REGION IN CONCERT WITH AN UPPER
LEVEL TROUGH SHIFTING NORTH AS WELL. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

RAIN WILL LINGER THROUGH FRIDAY BEFORE GRADUALLY TAPERING OFF ON
SATURDAY IN THE WAKE OF A WEAK COLD FRONT PASSING THROUGH THE
REGION. THE NEXT CHANCE FOR ANY SHOWERS AND THUNDERSTORMS WILL
COME ON LATE TUESDAY INTO WEDNESDAY NEXT WEEK. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 5:57 AM CDTAreal Flood AdvisorySHVDe Soto, Sabine63 min
Mar 12, 7:12 AM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto2 hr
Mar 12, 8:52 AM CDTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River, Webster4 hr
Mar 12, 9:58 AM CDTFlash Flood WatchSHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more31 hr
Mar 12, 1:52 PM CDTRiver Flood WarningSHVBossier7 days
Mar 12, 2:29 PM CDTFlash Flood WarningSHVBossier, Caddo, De Soto4 hr

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.